Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 89, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2019, 7:07 AM CDT for Kinney County, Maverick County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2019, 7:07 AM CDT (12:07 UTC)
- Expired
- May 9, 2019, 7:37 AM CDT
- In force
- 30 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Kinney County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 40 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 0.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3868 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.5
The text
As transmitted.
678
WUUS54 KEWX 091207
SVREWX
TXC271-323-091300-
/O.NEW.KEWX.SV.W.0089.190509T1207Z-190509T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
707 AM CDT Thu May 9 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southwestern Kinney County in south central Texas...
Northern Maverick County in south central Texas...
* Until 800 AM CDT.
* At 706 AM CDT, a severe thunderstorm was located 10 miles northwest
of Quemado, moving northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Brackettville, Spofford, Quemado, Anacacho, Darling, Fort Clark
Springs and Laughlin AFB Aux Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2894 10065 2900 10065 2909 10067 2911 10069
2912 10071 2915 10074 2917 10077 2920 10077
2920 10078 2939 10040 2898 10018 2892 10063
TIME...MOT...LOC 1206Z 245DEG 19KT 2907 10074
HAIL...1.00IN
WIND...<50MPH
$$
CP1 follow-up statement
311
WWUS54 KEWX 091237
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
737 AM CDT Thu May 9 2019
TXC271-323-091246-
/O.CAN.KEWX.SV.W.0089.000000T0000Z-190509T1300Z/
Kinney TX-Maverick TX-
737 AM CDT Thu May 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KINNEY AND
NORTHERN MAVERICK COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. Some pea sized hail may
be possible as the storm collapses.
LAT...LON 2894 10065 2900 10065 2909 10067 2911 10069
2912 10071 2915 10074 2917 10077 2920 10077
2920 10078 2939 10040 2898 10018 2892 10063
TIME...MOT...LOC 1236Z 245DEG 19KT 2914 10057
$$
AATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:16 AM CDT, 51 minutes earlier.
Area forecast discussion, May 9, 6:16 AM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 616 AM CDT Thu May 9 2019 .AVIATION... SHRA/TSRA have already developed in the VCNTY of KDRT and have gone with a TEMPO early this morning. SHRA/TSRA become more widespread today into tonight. Beyond the TEMPO at KDRT, have only gone with VCSH/VCTS at the sites due to uncertainty on timing of direct impacts. A mix of LIFR/IFR at the TAF sites will linger into mid morning with variable winds around 5 KTs. Boundary layer gets mixed ahead of the cold front with conditions rising to MVFR mid morning, then VFR after the frontal passage late morning into early afternoon with winds becoming north to northeast around 10 KTs. Conditions will lower to MVFR this evening as winds increase to 10 to 20 KTs with higher gusts. Some restrictions to VSBY can be expected in SHRA/TSRA. && .PREV DISCUSSION... /ISSUED 414 AM CDT Thu May 9 2019/ SHORT TERM (Today through Friday)... Mostly quiet this early morning across South Central Texas. A large MCS is ongoing across portions of East Texas, northern Louisiana, and into southern Arkansas. Across our region, fog has developed as we have near 100 percent RH with light winds and saturated soils. For now, will hold off on issuing a dense fog advisory, but trends will be monitored as we head toward sunrise. Temperatures are quite warm, ranging from the low to mid 70s, due to the cloud cover and high humidity. Taking a look at the CONUS, the primary upper level low exists across Minnesota with broad longwave troughing across much of the central and western CONUS. The most recent surface analysis shows the cold front draped across north and west Texas from Wichita Falls southwest toward Midland. This cold front will continue to trek southeast toward the region today, reaching the I-35 corridor to US Highway 90 (essentially right along the Balcones Escarpment) by early afternoon today before its progression slows a bit, but the cold front should reach the Gulf Coast near Corpus by around midnight tonight. Today will be intriguing to watch unfold. Instability will be plentiful, with CAPE values near 5000 J/kg in the afternoon across much of the southern and eastern counties of the CWA. Deep layer shear should be sufficient to support well organized storms. Some of the high resolution CAMs show isolated to scattered thunderstorms developing this afternoon, primarily across the aforementioned southern and eastern portions of the region. SPC has highlighted Lee, Bastrop, eastern Guadalupe, Fayette, Gonzales, and Lavaca Counties within a slight risk for severe thunderstorms, with hail and strong thunderstorms winds being the primary threats. Almost the entirety of the remainder of the region is included within the marginal risk area. Additionally, moist atmospheric profiles with PWATs ranging from 1.7 to 1.9 across the southeastern areas out ahead of the cold front will support locally heavy rainfall. As such, WPC has the region within varying degrees of an excessive rainfall risk. The marginal risk area encapsulates counties from Williamson County southwest toward Maverick County. The slight risk exists from Lee/Fayette southwest to Dimmit County, and includes portions of the I-35 corridor from near Buda south through San Antonio and toward Pearsall. The moderate risk for excessive rainfall includes portions of Fayette, Gonzales, and Karnes Counties and the entirety of Dewitt and Lavaca County. A Flash Flood Watch will go into effect at 1 pm this afternoon for counties essentially east of US Highway 83 (except for Frio County) and will continue through 7 pm Saturday. The areas most at risk for flash flooding will be areas that have seen impressive rainfall amounts over the past few days and weeks, especially the Austin metro and portions of the eastern Hill Country. Fortunately, high resolution guidance (SPC HREF) seems to keep most of the heavier rainfall totals east of these areas today. The surface cold front appears to likely stall out essentially along the Texas Gulf Coast by late tonight into early Friday morning, but the 925 mb and 850 mb front should remain draped across the region. A smaller disturbance embedded within the main southwest flow aloft translates through the region overnight tonight into Friday morning. This is expected to generate widespread showers and thunderstorms across the region. This should be more of a locally heavy rainfall threat and not much of a severe weather threat. WPC shows a slight risk for excessive rainfall in the 24 hour period from 7 am Friday through 7 am Saturday for areas along and east of a Llano to Pleasanton line and a moderate risk for Lavaca and Fayette. LONG TERM (Saturday through Wednesday)... The train of smaller scale disturbances embedded within the upper level southwesterly flow continues to roll on Saturday, with another round of scattered to widespread showers and thunderstorms likely across the region with locally heavy rainfall possible. Showers and thunderstorms should push off to the east by after 7 pm Saturday. From now through 7 pm Saturday, we are looking at 2 to 4 inches of rainfall across the eastern Hill Country and I-35 corridor with 4 to 6 inches possible for areas east of I-35 across the Coastal Plains. Locally higher amounts will be possible. Given the atmospheric conditions, these showers and storms should be very efficient rainmakers and will have the ability to drop a lot of rain in a short period of time. An additional 2 to 4 inches of rainfall will likely cause major problems for portions of the eastern Hill Country and Austin area that have seen heavy rain the past few days. We should finally get a breather from the rainfall Saturday evening through Monday morning as we get a brief period of zonal flow aloft. However, by Monday morning, another upper level low across northern Mexico/the Desert Southwest comes east toward the region and into North Texas by Wednesday. This will reintroduce chances for showers and thunderstorms for Monday through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 57 67 61 75 60 / 60 70 80 80 20 Austin Bergstrom Intl Airport 57 67 61 75 60 / 70 70 80 80 20 New Braunfels Muni Airport 57 67 61 75 60 / 70 70 80 70 20 Burnet Muni Airport 53 64 58 71 58 / 50 60 70 60 10 Del Rio Intl Airport 60 69 60 78 61 / 60 60 70 20 20 Georgetown Muni Airport 54 66 60 73 59 / 60 70 80 80 20 Hondo Muni Airport 59 69 61 77 60 / 70 60 70 50 10 San Marcos Muni Airport 57 68 61 75 60 / 70 70 80 80 20 La Grange - Fayette Regional 61 72 65 77 63 / 70 80 80 80 20 San Antonio Intl Airport 59 68 61 76 61 / 70 60 70 70 10 Stinson Muni Airport 60 68 63 76 63 / 70 70 80 70 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 1 PM CDT this afternoon through Saturday evening for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell- Comal-De Witt-Fayette-Gillespie-Gonzales-Guadalupe-Hays-Karnes- Kendall-Kerr-Lavaca-Lee-Llano-Medina-Travis-Williamson-Wilson. && Aviation...04 Short-Term/Long-Term...BMW
Hazardous weather outlook, May 9, 5:25 AM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 525 AM CDT Thu May 9 2019 TXZ171>173-183>194-202>209-217>225-228-101030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 525 AM CDT Thu May 9 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will redevelop today and continue into tonight. A Flash Flood Watch is in effect for areas generally east of US Highway 83 from 1 PM today through Saturday evening. Locally heavy rains combined with saturated soils due to recent heavy rains will lead to flash flooding and possibly additional river flooding. Isolated strong to severe thunderstorms are also possible with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periods of showers and thunderstorms continue Friday through Wednesday. A Flash Flood Watch is in effect through Saturday evening with the threat of locally heavy rains and flooding continuing. Isolated strong thunderstorms are possible Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, May 9, 6:59 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
659 AM CDT Thu May 9 2019
TXZ202-217-091245-
Maverick TX-Kinney TX-
659 AM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KINNEY AND NORTHERN
MAVERICK COUNTIES UNTIL 745 AM CDT...
At 659 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Quemado, moving northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brackettville, Spofford, Quemado, Anacacho, Darling, Fort Clark
Springs and Laughlin AFB Aux Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2894 10065 2900 10065 2903 10066 2909 10067
2911 10069 2912 10072 2915 10074 2917 10078
2920 10077 2920 10078 2939 10040 2898 10018
2892 10063
TIME...MOT...LOC 1159Z 245DEG 19KT 2905 10078
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:30 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 18 more | 58 hr |
| May 9, 6:59 AM CDT | Special Weather Statement | EWX | Kinney | 46 min |
| May 9, 9:51 AM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| May 9, 11:28 AM CDT | Special Weather Statement | EWX | Frio | 47 min |
| May 9, 12:30 PM CDT | Special Weather Statement | EWX | Kerr, Real | 45 min |
| May 9, 12:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr, Real | 53 min |
| May 9, 1:05 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 3 hr |
| May 9, 1:22 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kendall, Kerr, Real | 53 min |
| May 9, 1:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 37 min |
| May 9, 1:30 PM CDT | Special Weather Statement | EWX | Medina | 45 min |
| May 9, 1:59 PM CDT | Special Weather Statement | EWX | Kerr | 46 min |
| May 9, 1:59 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 31 min |
| May 9, 2:26 PM CDT | Special Weather Statement | EWX | Edwards | 49 min |
| May 9, 2:34 PM CDT | Special Weather Statement | EWX | Gillespie | 41 min |
| May 9, 2:53 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 67 min |
| May 9, 3:22 PM CDT | Special Weather Statement | EWX | Bandera | 38 min |
| May 9, 3:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 80 min |
| May 9, 3:52 PM CDT | Special Weather Statement | EWX | Comal, Hays, Kendall | 53 min |
| May 9, 3:56 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 64 min |
| May 9, 4:25 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Hays, Kendall | 3 hr |
| May 9, 4:35 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 33 min |
| May 9, 4:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 82 min |
| May 9, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 22 min |
| May 9, 5:10 PM CDT | Special Weather Statement | EWX | Hays | 50 min |
| May 9, 5:39 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
| May 9, 5:50 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 55 min |
| May 9, 6:13 PM CDT | Special Weather Statement | EWX | Gonzales | 47 min |
| May 9, 6:24 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 66 min |
| May 9, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes | 65 min |
| May 9, 6:28 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 47 min |
| May 9, 6:55 PM CDT | Special Weather Statement | EWX | Val Verde | 35 min |
| May 9, 6:56 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.